MAUDE Adverse Event Report: ANGIODYNAMICS, INC NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114031015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint # (b)(4).
 
Event or Problem Description
During preparation for the procedure, when opening the sterile packaging, it was noted the laser fiber broken in half and introducer sheath was deformed/kinked.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch evlt fiber.A visual evaluation of the disposable device noted the fiber was fractured.The customers reported complaint of the fiber was broken is confirmed.A review of the returned sample shows the glass core at the break of the fiber is relatively flat indicating that the fiber broke under a low level of stress.Although the complaint is confirmed, an exact root cause of the failure cannot be determined.The fiber material was either adversely affected by handling during the procedure which weakened it or there was an inherent flaw in the fiber glass core which resulted in a break when handling the fiber assembly.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint # (b)(4).

Brand Name
NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8474751
Report Number1319211-2019-00022
Device Sequence Number19158358
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberH787114031015
Device Lot Number5154638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1